Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 744, NWS Jackson, MS

August 3, 2008Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 3, 2008, 5:11 PM CDT for Bolivar County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2008, 5:11 PM CDT (22:11 UTC)
Expired
Aug 3, 2008, 6:00 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:23 PM CDTHAIL 1.25Gunnison, MSPENNY TO HALF DOLLAR SIZED HAIL FELL AROUND GUNNISON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3040 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 032211
SVRJAN
MSC011-032300-
/O.NEW.KJAN.SV.W.0744.080803T2211Z-080803T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...

* UNTIL 600 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ROSEDALE...AND MOVING WEST AT 14 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEDALE BY 525 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3412 9065 3395 9066 3381 9103 3388 9107
      3394 9103 3400 9110 3401 9106 3397 9097
      3401 9098 3404 9095 3404 9089 3409 9088
      3410 9092 3413 9094 3413 9067
TIME...MOT...LOC 2211Z 074DEG 12KT 3388 9098

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 032223
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT SUN AUG 3 2008

MSC011-032300-
/O.CON.KJAN.SV.W.0744.000000T0000Z-080803T2300Z/
BOLIVAR MS-
523 PM CDT SUN AUG 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN BOLIVAR COUNTY...

AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GUNNISON...OR 7 MILES NORTHEAST OF ROSEDALE...MOVING SOUTHWEST AT 19
MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3412 9065 3395 9066 3381 9103 3388 9107
      3394 9103 3400 9110 3401 9106 3397 9097
      3401 9098 3404 9095 3404 9089 3409 9088
      3410 9092 3413 9094 3413 9067
TIME...MOT...LOC 2223Z 064DEG 17KT 3393 9096

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 4:16 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 3, 4:16 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SUN AUG 3 2008

.DISCUSSION...WHAT A CHANGE FROM JUST 24 HOURS AGO WE HAVE SEEN SOME
AMAZING WEATHER CHANGES BEFORE AND THIS ONE RANKS RIGHT UP THERE. THE
EXCESSIVE HEAT POTENTIAL IS QUICKLY GOING BY THE BOARDS AS THE
COMBINATION OF AN UPPER LEVEL SHEAR AXIS ACROSS THE HEART OF THE CWFA
LEFT IN THE WAKE OF LAST NIGHT/S MCS AND SURGING TROPICAL MOISTURE
FROM THE SE HAS PRODUCED PLENTY OF CLOUDS/SHRA. SURFACE DEWPOINTS/TEMPS
HAVE BEEN CLOSER TO TYPICAL SUMMER TIME VALUES EXCEPT FOR PORTIONS OF
THE DELTA AND HAVE CANCELLED MOST OF THE EXCESSIVE HEAT PORTIONS OF
THE FORECAST FOR NOW.

SO IN THE SHORT TERM(TONIGHT THROUGH MONDAY NIGHT)...WW801 WILL BE
TRIMMED BACK FROM E TO W THIS EVENING AS BEST HEATING/INSTABILITY
REMAINS ALONG THE MS RIVER AND POINTS W. IMPRESSIVE EXPLOSION OF TSRA
GOING ON IN THE DELTA WITH VERY HIGH CG RATES. TRENDS SEEM TO BE IN
MOTION FOR THE GULF DEPRESSION TO CONTINUE DEVELOPING AND MOVING
WEST. EXPECT LOW/MID LEVEL FLOW TO TURN ESELY ACROSS AT LEAST SRN 2/3
OF THE CWFA TONIGHT AND THE ENTIRE AREA ON MONDAY. THIS TRANSITION
WILL ALLOW MORE CLOUDS/SHRA TO INVADE FROM THE GULF. A STEADY WWD
MOTION OF THE GULF SYSTEM SHOULD KEEP OUR REGION IN THE MARINE
ENVIRONMENT THROUGH MONDAY NIGHT AND PROBABLY INTO TUESDAY.

HAVE BACKED OFF ON TEMPS CLOSER TO LATEST FWCMOS BUT GUIDANCE POPS
STILL DO NOT HAVE A CLUE AND WERE RAISED TO SCATTERED CATEGORY FOR
ABOUT THE SRN HALF OF CWFA(THESE MAY NEED UPWARD ADJUSTMENTS). REST
OF FORECAST LEFT AS IS WITH THE PREVIOUS LONG TERM DISCUSSION TO
FOLLOW. /40/

LONGER TERM...MODELS REMAIN IN GOOD AGREEMENT THIS MORNING WITH THE
RECENT HEAT WAVE LASTING INTO WEDNESDAY BEFORE A PATTERN CHANGE
BRINGS LESS OPPRESSIVE HIGH TEMPERATURES AND BETTER RAIN CHANCES BY
THE END OF THE WEEK. A LARGE DOME OF HIGH PRESSURE WILL BE CENTERED
OVER THE OZARKS MONDAY WITH SURFACE RIDGING ALONG THE GULF COAST
STATES FROM THE WESTERN ATLANTIC. THE EXCEPTION IS A CENTER OF LOW
PRESSURE IN THE NORTHERN GULF SOUTH OF LOUISIANA MONDAY THAT IS
PROGGED TO BE MOVING WEST. THE NAM IS DEEPER BUT FARTHER SOUTH WITH
THE LOW THAN THE ECMWF/GFS/UKMET. THE LOW IS EXPECTED TO BE CLOSE
ENOUGH TO THE GULF COAST TO RESULT IN INCREASED CLOUD COVER AND
SLIGHT CHANCES FOR RAIN IN OUR SOUTHERN ZONES MONDAY AFTERNOON. HIGH
PRESSURE SHOULD SUPPRESS CONVECTION IN OUR NORTH. THE INCREASED CLOUD
COVER AND SLIGHT CHANCES FOR RAIN IN THE SOUTH MONDAY SHOULD HELP
KEEP THE SOUTH OUT OF A HEAT ADVISORY...BUT WITH 850MB TEMPS
CONTINUING 22-20C...HIGH TEMPERATURES MONDAY WILL BE AROUND THE
CENTURY MARK OVER THE DELTA WITH UPPER 90S EXPECTED ELSEWHERE OVER
THE NORTHWEST HALF OF THE CWFA. THIS HEAT COMBINED WITH SURFACE DEW
POINTS IN THE LOW TO MID 70S WILL RESULT IN CRITICALLY HIGH HEAT
INDICES. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL BE IN
EFFECT FOR THE NORTHERN TWO THIRDS OF THE AREA MONDAY AND TUESDAY. BY
TUESDAY THE LOW IN THE GULF IS EXPECTED TO BE WELL WEST OF OUR AREA
BUT MODELS SHOW AFTERNOON AND EVENING CONVECTION DEVELOPING IN THE
SOUTH AGAIN. THE HEAT AND HUMIDITY WILL CONTINUE INTO WEDNESDAY FOR
OUR NORTHWEST ZONES AS THE LARGE DOME OF HIGH PRESSURE SLOWLY WEAKENS
OVER OUR REGION. THIS WILL OCCUR AS THE UPPER LEVELS AMPLIFY WITH
RIDGING OVER THE ROCKIES AND TROUGHING OVER THE EASTERN CONUS. THE
RESULTING NORTHWEST FLOW ALOFT OVER OUR REGION WILL BRING US SEVERAL
DISTURBANCES AND A COUPLE OF FRONTAL BOUNDARIES THAT WILL HELP
INCREASE CLOUDS AND RAIN CHANCES IN OUR NORTHERN ZONES. BY THURSDAY
THE FIRST FRONT IS EXPECTED TO BE STALLED OVER THE TENNESSEE VALLEY
WHILE A DISTURBANCE COMBINES WITH THE BOUNDARY TO RESULT IN
CONVECTION THAT WILL AFFECT OUR NORTHEAST MOST COUNTIES. A SECOND
MORE POTENT DISTURBANCE IN THE NORTHWEST FLOW WILL HELP DEEPEN THE
UPPER TROUGH OVER THE NORTHEAST CONUS FRIDAY AND HELP SEND THE
STALLED FRONT FARTHER SOUTH TOWARD OUR CWFA. THE CLOSE PROXIMITY OF
THE FRONT COMBINED WITH THE DAYTIME HEATING SHOULD RESULT IN
SCATTERED COVERAGE OF STORMS OVER OUR NORTHERN ZONES FRIDAY. THE
QUASI-STATIONARY FRONTAL BOUNDARY IS EXPECTED TO MEANDER OVER THE
CENTRAL PORTIONS OF OUR CWFA THROUGH THE WEEKEND AND HELP INITIATE
MAINLY DIURNALLY DRIVEN CONVECTION EACH DAY. LOWER HEIGHTS AND
THICKNESSES DUE TO THE INFLUENCE OF THE UPPER TROUGH TO OUR NORTHEAST
AND THE INCREASED RAIN CHANCES THROUGH THE WEEKEND SHOULD SPELL SOME
RELIEF FROM THE RECENT HEAT...WITH TEMPERATURES CLOSER TO SEASONAL
NORMS. /22/

&&

.AVIATION...THUNDERSTORMS CONTINUE TO DEVELOP AROUND THE REGION.
MOST OF THE ACTIVITY WAS AWAY FROM THE TAF SITES...BUT STORMS WERE
APPROACHING GWO. JAN AND HBG COULD SEE MORE IMPACTS THROUGH 2Z.
SKIES WERE GENERALLY CLEAR AROUND GLH. NOT ANTICIPATING ANY MUCH
DEVELOPMENT AROUND GLH...BUT WILL MAINTAIN VCTS THIS AFTERNOON AND
EARLY EVENING. THERE WAS ACTIVITY DEVELOPING TO THE NORTH AND MAY
MOVE INTO GLH AROUND 00Z. GTR MAY ALSO SEE STORMS DEVELOP BY LATE
EARLY EVENING...BUT VCTS SEEMS OK FOR NOW. EXPECTING THE STORM
ACTIVITY TO END BY 4Z. AFTER 06Z...PATCHY MAY DEVELOP IN THE USUAL
LOCATIONS...SO LEFT FOG IN FOR HBG/MEI AND JAN. THE FOG SHOULD BY
LIFT BY 14 AND WINDS ACROSS THE AREA WILL INCREASE. THE DISTURBANCE
OVER THE NORTHERN GULF WAS EXPECTED TO MOVE WEST...INCREASING
SOUTHEASTERLY FLOW...LEFT MOST SITES NEAR 10KTS...BUT COULD SEE SOME
GUSTS AROUND HBG. LOOKS LIKE THERE WILL BE RAIN MOVING INTO HBG...
MAYBE MEI/JAN BY THE AFTERNOON. VCTS/SH WILL PROBABLY BE OK./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  95  72  95 /  26  24   8  11
MERIDIAN      70  96  73  95 /  13  25   7  11
VICKSBURG     71  99  72  96 /  30  20   9  12
HATTIESBURG   74  92  72  93 /  24  43  13  20
NATCHEZ       71  94  72  93 /  30  29  12  25
GREENVILLE    75  97  75 100 /  30   4   7   5
GREENWOOD     73  96  74  98 /  30   4   6   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR MSZ018-019-025-
     034-035-040-041.

LA...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR LAZ007>009-015-
     016-023.

AR...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Aug 3, 2:32 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SUN AUG 3 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
232 PM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE REGION THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE
STORMS WILL BE ALONG NORTHWEST OF A LINE FROM BUDE TO CRYSTAL SPRINGS
TO FOREST. OLD BOUNDARIES...PLENTY OF MOISTURE AND INSTABILITY WILL
LEAD TO SCATTERED SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE
PRIMARY RISKS WILL BE WIND GUSTS UP TO 70 MPH AND LARGE HAIL.
FREQUENT DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAUSING WATER TO
COLLECT IN POOR DRAINAGE AREAS IS LIKELY. MINOR FLOODING WILL BE
POSSIBLE WHERE STORMS REDEVELOP OVER THE SAME AREAS.

THE EXCESSIVE HEAT WARNING CONTINUES FOR THE NORTHWEST PORTIONS OF
THE ARKLAMS THROUGH TONIGHT...MAINLY FOR AREAS ALONG AND NORTHWEST OF
A LINE FROM WINNSBORO LOUISIANA...TO GREENWOOD MISSISSIPPI. BREAKS
IN THE CLOUDS AND WARM SOUTHERLY WINDS WILL ALLOW TEMPERATURES TO
CLIMB TO NEAR 100 AGAIN TODAY. HEAT INDEX VALUES ACROSS THE
NORTHWEST WILL BE NEAR 110 DEGREES THIS AFTERNOON. OVERNIGHT LOWS
WILL REMAIN IN THE MID 70S. PRECAUTIONS SHOULD BE TAKEN TO PROTECT
THOSE SUSCEPTIBLE TO HEAT THROUGH TONIGHT.

FOR MONDAY...TEMPERATURES WILL BE NEAR 100 AND HEAT INDEX VALUES
WILL APPROACH 105 DEGREES AGAIN ACROSS THE MISSISSIPPI RIVER DELTA
REGION.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HOT TEMPERATURES WILL REDEVELOP ACROSS THE NORTHWEST PORTIONS OF THE
AREA AGAIN TUESDAY. OVERNIGHT LOWS WILL REMAIN IN THE MID 70S AND
HIGH TEMPERATURES WILL BE AROUND 100. HEAT INDEX VALUES RANGE FROM
105 TO 108 DEGREES. A HEAT ADVISORY MAY BE NEEDED FOR MONDAY AND
TUESDAY FOR THE MISSISSIPPI RIVER DELTA REGION. REVIEW YOUR HEAT
STRESS SAFETY RULES AND MAKE PLANS NOW TO AVOID PROLONGED EXPOSURE
TO THE HOT CONDITIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. OTHERWISE
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Aug 3, 4:10 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SUN AUG 3 2008

MSZ073-074-032140-
FORREST MS-LAMAR MS-
410 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER LAMAR COUNTY JUST SOUTH OF SUMRALL AT 410 PM
CDT...MOVING WEST AT 19 MPH. THIS STORM IS CAPABLE OF PRODUCING 40
TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LAMAR AND EXTREME NORTHWESTERN FORREST COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, Aug 3, 4:16 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SUN AUG 3 2008

MSZ072-073-032145-
LAMAR MS-MARION MS-
416 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES EAST OF SANDY HOOK AT 416 PM
CDT...MOVING SOUTHWEST AT 21 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN MARION AND EXTREME SOUTHWESTERN LAMAR COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

MRM
Local storm report, Aug 3, 4:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             GREENWOOD               33.52N 90.19W
08/03/2008  E0.88 INCH       LEFLORE            MS   EMERGENCY MNGR

0408 PM     HAIL             1 N GREENWOOD           33.53N 90.19W
08/03/2008  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

&&

27
Special weather statement, Aug 3, 4:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT SUN AUG 3 2008

MSZ072-032140-
MARION MS-
429 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZE HAIL WAS LOCATED OVER PICKWICK AT 429 PM CDT...MOVING
SOUTHWEST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

MRM
Special weather statement, Aug 3, 4:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION...
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT SUN AUG 3 2008

MSZ072-032200-
MARION MS-
429 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZE HAIL WAS LOCATED OVER PICKWICK AT 429 PM CDT...MOVING
SOUTHWEST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

MRM
Special weather statement, Aug 3, 4:51 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT SUN AUG 3 2008

MSZ034-032230-
WASHINGTON MS-
451 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF TRIBBETT AT 451
PM CDT...MOVING WEST AT 12 MPH. THIS STORM WILL TRACK ACROSS
WASHINGTON COUNTY UNTIL AROUND 530 PM CDT.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:35 PM CDTSevere Thunderstorm WarningJANClay40 min
Aug 2, 7:48 PM CDTSevere Thunderstorm WarningJANLowndes42 min
Aug 2, 8:06 PM CDTSevere Thunderstorm WarningJANWebster39 min
Aug 2, 8:09 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee51 min
Aug 2, 8:16 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster29 min
Aug 2, 8:31 PM CDTSevere Thunderstorm WarningJANClay, Lowndes29 min
Aug 2, 8:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Noxubee, Oktibbeha, Webster, Winston45 min
Aug 2, 9:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Kemper, Neshoba, Winston51 min
Aug 2, 9:33 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba27 min
Aug 2, 9:36 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton24 min
Aug 2, 9:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery65 min
Aug 2, 9:53 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Scott37 min
Aug 2, 10:01 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Newton29 min
Aug 2, 10:13 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Yazoo47 min
Aug 2, 10:14 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake31 min
Aug 2, 10:17 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
Aug 2, 10:19 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Smith41 min
Aug 2, 10:20 PM CDTSevere Thunderstorm WarningJANGrenada40 min
Aug 2, 10:22 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore38 min
Aug 2, 10:24 PM CDTSevere Thunderstorm WarningJANBolivar51 min
Aug 2, 10:37 PM CDTSevere Thunderstorm WarningJANHolmes38 min
Aug 2, 10:52 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Washington, Yazoo38 min
Aug 2, 10:55 PM CDTSevere Thunderstorm WarningJANSunflower35 min
Aug 2, 11:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Sharkey and 2 more44 min
Aug 2, 11:05 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore25 min
Aug 2, 11:13 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington47 min
Aug 2, 11:17 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Marion43 min
Aug 2, 11:23 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson52 min
Aug 2, 11:36 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo54 min
Aug 2, 11:47 PM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Sharkey, Warren28 min
Aug 2, 11:55 PM CDTSevere Thunderstorm WarningJANBolivar, Washington50 min
Aug 2, 11:56 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion34 min
Aug 3, 12:02 AM CDTSevere Thunderstorm WarningJANIssaquena43 min
Aug 3, 12:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren45 min
Aug 3, 12:58 AM CDTSevere Thunderstorm WarningJANAdams47 min
Aug 3, 12:03 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo117 min
Aug 3, 12:26 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson29 min
Aug 3, 12:28 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo35 min
Aug 3, 2:01 PM CDTFlash Flood WarningJANHinds, Madison, Yazoo109 min
Aug 3, 2:29 PM CDTSevere Thunderstorm WarningJANForrest31 min
Aug 3, 2:37 PM CDTSevere Thunderstorm WarningJANHolmes23 min
Aug 3, 2:43 PM CDTSevere Thunderstorm WarningJANYazoo32 min
Aug 3, 2:59 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Aug 3, 3:34 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore41 min
Aug 3, 4:15 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower45 min
Aug 3, 4:28 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower53 min
Aug 3, 4:37 PM CDTSevere Thunderstorm WarningJANBolivar53 min
Aug 3, 4:57 PM CDTSevere Thunderstorm WarningJANWashington48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.